Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 57, NWS Amarillo, TX

May 21, 2006Potter County, Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2006, 5:56 PM CDT for Potter County, Randall County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 5:56 PM CDT (22:56 UTC)
Expired
May 21, 2006, 7:00 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:47 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 21, 3:47 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT SUN MAY 21 2006

.DISCUSSION...
ISOLATED TO WIDELY SCATTERED HIGH-BASED CONVECTION DEVELOPING OFF THE
HIGHER TERRAIN OF NM AND CO AS WELL AS ALONG OLD AND VAGUE FRONTAL
BOUNDARY ORIENTED SW TO NE ACROSS THE REGION. WILL LIKELY SEE THE
SAME SCENARIO AS YESTERDAY WITH MOST PRECIPITATION EVAPORATING BEFORE
REACHING THE GROUND AND MOST STORMS DISSIPATING AFTER SUNSET. COULD
ONCE AGAIN SEE ANOTHER ROUND TOMORROW WITH SOMEWHAT SIMILAR
SCENARIO...BUT A BIT FURTHER WEST ALONG THE SFC TROF AXIS AND FROM
THE HIGHER TERRAIN IN NM AND CO. SFC MOISTURE FIELDS HAVE NOT MIXED
OUT QUITE AS MUCH TODAY AND WILL LIKELY SEE THIS TOMORROW AS
WELL...BOTH OF WHICH COULD HELP GET MORE RAINFALL TOWARDS THE SFC.
ADJUSTED POPS UP TONIGHT ACROSS THE OK PNHDL WHERE BEST CHANCES FOR
PRECIP WILL BE...AND UPPED POPS FOR TOMORROW NIGHT WEST AND NORTH AS
WELL.

HELD OFF ADDING POPS FOR TUESDAY AS MODELS HELD SFC TROF/DRYLINE
FURTHER WEST THAN RUNS YESTERDAY AND BUFKIT SOUNDINGS INDICATE A BIT
STRONGER CAP WITH SWLY FLOW AT 850 AND 700MB. LOCATION OF SFC
TROF/DRYLINE WILL AFFECT FIRE WX CONDITIONS...AND POSSIBILITY OF
LOW RH VALUES ACROSS THE WRN TX PNHDL ON TUESDAY LED TO ISSUANCE OF
FIRE WX WATCH. STILL IFFY AS TO WHETHER STRONGEST WINDS WILL OCCUR IN
AREA OF LOWEST RH VALUES. MODELS DEPICT BREEZY AND GUSTY SLY WIND TO
THE EAST OF THE SFC TROF WHERE RH VALUES STAY ABOVE 15 PERCENT. LATER
SHIFTS WILL HAVE TO KEEP TABS ON THIS.

BEYOND TUESDAY...NWLY FLOW BRIEFLY BECOMES ESTABLISHED ALOFT AS UPR
LVL LOW MOVES ACROSS THE NRN PLAINS. RIDGE BUILDS IN ALOFT BY LATE IN
THE WEEK AS TROF STARTS TO DEVELOP ALONG THE WRN CONUS. THIS PATTERN
CONTINUES TO FAVOR TEMPS SLIGHTLY ABOVE NORMALS WITH WARMEST DAYS
LATE IN THE WEEK (THU/FRI). PRECIP CHANCES LOOK NIL FOR NOW...BUT
WILL HAVE TO SEE HOW SFC FLOW DEVELOPS AND IF ANY MOISTURE CAN RETURN
INTO THE REGION.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                63  94  62  94 /  20  10  10   0
BEAVER OK                  62  94  63  97 /  30  20  20   0
BOISE CITY OK              58  94  58  91 /  30  30  30   0
BORGER TX                  64  95  65  98 /  20  10  10   0
BOYS RANCH TX              63  99  61  99 /  20  10  10   0
CANYON TX                  61  96  62  97 /  20  10  10   0
CLARENDON TX               64  97  64  96 /  20  10  10   0
DALHART TX                 57  96  58  95 /  30  20  20   0
GUYMON OK                  61  94  61  97 /  30  20  20   0
HEREFORD TX                59  98  61  98 /  20  20  20   0
LIPSCOMB TX                62  94  66  97 /  20  10  10   0
PAMPA TX                   63  92  64  95 /  20  10  10   0
SHAMROCK TX                65  96  66  97 /  20  10  10   0
WELLINGTON TX              66  99  67  99 /  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 9 AM TUESDAY TO 9 PM TUESDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...AND SHERMAN.

&&

03/17
Hazardous weather outlook, May 21, 2:36 PM CDT, 3 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
236 PM CDT SUN MAY 21 2006

OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
236 PM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING.
BRIEF GUSTY WINDS WILL OCCUR NEAR THE THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY AND TUESDAY
EVENING FOR THE WESTERN TWO-THIRDS OF THE PANHANDLES...

LOW RELATIVE HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL LEAD TO
INCREASED FIRE DANGER TUESDAY AFTERNOON AND EVENING.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON
THROUGH MONDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHWEST HALF OF THE TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, May 21, 5:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT SUN MAY 21 2006

TXZ012-017-212315-
POTTER TX-RANDALL TX-
544 PM CDT SUN MAY 21 2006

...STRONG THUNDERSTORM IN POTTER AND RANDALL COUNTIES...

A STRONG THUNDERSTORM WAS LOCATED OVER CANYON AT 544 PM CDT...MOVING
NORTHEAST AT 10 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM...INCLUDING THE POTENTIAL FOR STRONG DOWNBURST WINDS OF NEAR
50 MPH. MOTORISTS DRIVING ALONG INTERSTATE 27 BETWEEN CANYON AND
AMARILLO...AND ALONG INTERSTATE 40 BETWEEN BUSHLAND AND
AMARILLO...SHOULD BE AWARE THAT STRONG WINDS ARE POSSIBLE WITH THESE
STORMS.

JJB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:35 PM CDTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more38 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.